MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER
Model Number 0165SI28
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheters was leaking and the patient thought that they might be too large.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.Potential root cause for this failure mode could be mechanical failure, operator error, user related (eg: incorrect catheter size used).The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ''sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: - 3cc balloon: use 5cc sterile water - 5cc balloon: use 10cc sterile water - 30cc balloon: use 35cc sterile water to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.'' the device was not returned.
 
Event or Problem Description
It was reported that the foley catheters were leaking and the patient thought that they might be too large.

Brand Name
BARDEX I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12061863
Report Number1018233-2021-03787
Device Sequence Number3704397
Product Code MJC
UDI-Device Identifier00801741016813
UDI-Public(01)00801741016813
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0165SI28
Device Catalogue Number0165SI28
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;